Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 27, 1999, 8:30 PM CST for Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1999, 8:30 PM CST (02:30 UTC)
- Expired
- Feb 27, 1999, 11:25 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280232 FFWBNA TNC003-031-051-103-127-280525- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CST SAT FEB 27 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE COFFEE COUNTY IN MIDDLE TENNESSEE NORTHERN FRANKLIN COUNTY IN MIDDLE TENNESSEE NORTHERN LINCOLN COUNTY IN MIDDLE TENNESSEE MOORE COUNTY IN MIDDLE TENNESSEE * UNTIL 1125 PM CST * AT 820 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL CONTINUING OVER SOUTHEASTERN MIDDLE TENNESSEE. THE HEAVIEST RAINFALL IS ALONG A LINE FROM NEAR PULASKI TO HOWELL IN LINCOLN COUNTY TO TULLAHOMA TO MANCHESTER. LAW ENFORECMENT IN THE AREA REPORTS THAT WATER IS PONDING ON ROADS AND CAUSING VEHICLES TO HYDROPLANE. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MOTORISTS SHOULD SLOW DOWN IN AREAS WHERE WATER IS PONDING TO PREVENT LOSING CONTROL OF THE VEHICLE. FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND IF RISING WATER THREATENS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 12:42 PM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Feb 27, 12:42 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CST SAT FEB 27 1999 1700 UTC SURFACE ANALYSIS SHOWS COLD FRONT MOVING THROUGH NORTHWEST ARKANSAS WITH WAVE DEVELOPING OVER WESTERN ARKANSAS/EASTERN OKLAHOMA. LATEST ADAP DATA SHOWS ATMOSPHERE OVER WESTERN HALF OF MIDDLE TENNESSEE STARTING TO DESTABILIZE...WITH LIFTED INDICES GENERALLY BETWEEN 0 AND -2. SCATTERED RAINSHOWERS HAVE MOVED EAST OF INTERSTATE 65. NGM SHOWS PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.00 AND 1.25 INCHES ACROSS MIDDLE TENNESSEE BY MIDNIGHT WITH A BROAD AREA OF 500 MILLIBAR POSITIVE VORTICITY ADVECTION TIMED WITH THE SURFACE COLD FRONT. WITH THESE STRONG 500 MILLIBAR DYNAMICS EXTENDING WELL SOUTH INTO MISSISSIPPI AND ALABAMA...BELIEVE CHANCES ARE GOOD THAT MIDDLE TENNESSEE MAY GET CUT OFF FROM GULF FLOW LATER THIS EVENING. NGM ALSO SHOWS AREAS SOUTH OF THE NASHVILLE FORECAST AREA LOCATED IN THE LEFT FRONT REGION OF THE 250 MILLIBAR JET MAXIMUM. WITH SUCH HIGH PRECIPITABLE WATER VALUES AND STRONG PRE-FRONTAL/ FRONTAL LIFTING EXPECTED BETWEEN 0000 AND 0600 UTC...WIDESPREAD HIGH PRECIPITATION EVENT IS INEVITABLE FOR MIDDLE TENNESSEE. WILL ALSO INCLUDE MENTION OF THUNDERSTORMS IN ZONE FORECAST...AND WILL NOT RULE OUT SEVERE POTENTIAL...ALTHOUGH ANY SEVERE EVENTS WE SEE IN MIDDLE TENNESSEE WILL BE ISOLATED AND GENERALLY SHORT-LIVED. AGREE WITH NGM TIMING OF FRONTAL PASSAGE AT NASHVILLE SHORTLY AFTER 0600 UTC...AND WITH CURRENT TEMPERATURE RUNNING VERY CLOSE TO MOS GUIDANCE...WILL TREND TOWARD THE FWC TEMPS FIRST TWO PERIODS...WITH FAN/FWC IN AGREEMENT PERIODS 3 AND 4. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:09 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Feb 27, 6:37 PM CST | Flash Flood Warning | OHX | Giles | 3 hr |
| Feb 27, 8:30 PM CST | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Moore | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.